MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALAIR; BRONCHIAL THERMOPLASTY SYSTEM

BOSTON SCIENTIFIC CORPORATION ALAIR; BRONCHIAL THERMOPLASTY SYSTEM
Model Number M005ATS25010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Asthma (1726); Bronchitis (1752); Unspecified Infection (1930); Pneumonia (2011); No Code Available (3191)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an alair bronchial thermoplasty (bt) catheter was used during a bronchial thermoplasty procedure performed on (b)(6) 2017 as part of the (b)(6) clinical study.On (b)(6) 2017 the patient was admitted to the hospital as planned by the physician for the bronchial thermoplasty treatment.On (b)(6) 2017 the patient underwent the third bronchial thermoplasty procedure performed in the right/left upper lobe of the lungs.No issues noted with the device.According to the complainant, on (b)(6) 2017 the patient developed bacterial pneumonia and was administered or increased with a drug to treat the bacterial pneumonia.The exact type of medication administered or increased was not reported.It was necessary to extend the patient's hospitalization due to this event.On (b)(6) 2017 the patient recovered from bacterial pneumonia.On (b)(6) 2017 the patient was discharged from the hospital.On (b)(6) 2017 the patient developed bronchitis and was administered or increased with a drug to treat the bronchitis.The exact type of medication administered or increased was not reported.It was necessary hospitalize the patient due to this event.On (b)(6) 2017 the patient recovered from bronchitis.However, the exact date the patient was discharged from the hospital was not reported.On (b)(6) 2017 the patient developed asthma and was presented to the emergency room (er).The patient was treated with systemic steroids and it was not necessary hospitalize the patient due to this event.The patient recovered from asthma on the same date.On (b)(6) 2017 the patient also developed shingles and was administered or increased with a drug to treat the shingles.The exact type of medication administered or increased was not reported.It was not necessary hospitalize the patient due to this event.On (b)(6) 2018 the patient recovered from shingles.On (b)(6) 2018 the patient developed bronchitis and was administered or increased with a drug to treat the bronchitis.The exact type of medication administered or increased was not reported.It was not necessary hospitalize the patient due to this event.On (b)(6) 2018 the patient recovered from bronchitis.On (b)(6) 2018 the patient developed lung abscess and was presented to the emergency room (er).The patient was administered or increased with a drug to treat the lung abscess.The exact type of medication administered or increased was not reported.It was necessary hospitalize the patient due to this event.On (b)(6) 2018 the patient recovered from the lung abscess.However, the exact date the patient was discharged from the hospital was not reported.In the physician's assessment, the adverse events of bronchitis occurring on (b)(6) 2017 and (b)(6) 2018, asthma occurring on (b)(6) 2017, shingles occurring on (b)(6) 2017, and lung abscess occurring on (b)(6) 2018 are not related to the alair bt procedure or devices.

Brand Name
ALAIR
Common Device Name
BRONCHIAL THERMOPLASTY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9098966
Report Number3005099803-2019-04328
Device Sequence Number2700146
Product Code OOY
UDI-Device Identifier08714729802792
UDI-Public08714729802792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P080032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM005ATS25010
Device Catalogue NumberATS 2-5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight70